Is Klonopin a narcotic?

klonopin as narcoticAbsolutely No! It is not a narcotic. Klonopin contains clonazepam as its active ingredient which belongs to benzodiazepine class of drug. Klonopin medication is used for the treatment of seizures, panic disorders, and anxiety disorders. Then what are the narcotic drugs? Narcotic is an opioid medication such as morphine, codeine, and oxycodone.

Being a benzo, Klonopin drug is one of the most prescribed drugs for the treatment of several ailments among the people. Narcotic drugs are identified as legal context and they are prohibited. If anyone using this drug is violating the governmental regulation.

Opiates

Opioids are normally a painkiller medication which is bind to opioid receptors in the brain to stop or hinder the pain sensation to a person from feeling the acute pain. These drugs are usually designed to reduce the pain message from the parts of the body to the brain. This kind of medications is normally given after surgery,  removal of wisdom teeth and chronic pain and cancer.

Benzodiazepines

Benzos are the class of medications usually prescribed to treat anxiety disorders, insomnia, alcohol withdrawal, muscle tension, seizures etc. These medication enhances the relaxation of the central nervous system and makes the muscles to relax.

Abusing Klonopin and Opioid Medication

Opioids and Benzodiazepines are the most abused prescribed drugs in the world. However, this medication is combined altogether to treat the ailments effectively. Various researchers and studies are commenced on the floor when the combination of benzo and opiates comes to the trend. The report which is released by Drug Abuse Warning Network that combination of opiates and benzos medications would increase the risk of overdose which is leading to an emergency. Some people intentionally take Klonopin more than the prescribed level which ultimately leads to getting high off. Benzodiazepines increase the effects of opioid painkillers where this drug combination would have the high potential for abuse.

Is it the danger of consuming Klonopin and Opioid together?

Both the Opioid medication like oxycodone and benzodiazepine medication like Klonopin are very high potential drugs for addiction and abuse. Both these drugs were first in the list of drugs that lead to overdose and deaths. The combination of these medications would be dangerous since because the Benzodiazepines increase the effect where one gets high off from the opioid users. When people become addicted to the opioid painkillers like oxycodone, they can endure the pain sensation over the time and do not experience the same therapeutic effect. However, when these individuals add benzos they can experience same of euphoric feeling they had.

Symptoms of overdosing Benzos like Klonopin and opioids

Symptoms of an opioid (oxycodone) overdose are:

  • Pinpoint pupils
  • Unconsciousness
  • Slowed, irregular, depressed or stopped breathing
  • Symptoms of benzodiazepine (Klonopin) overdose include:
  • Confusion
  • Unresponsiveness, either awake or unconscious
  • Slow or shallow breathing